# SDR 195WA020508

- Difficulty date: February 5, 2008
- Submitted: February 8, 2008
- Operation: Air carrier
- Aircraft: N195WA
- Make and model: Beech 99
- Aircraft serial: U38
- Aircraft time: 35,136 hours, 46,453 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Window
- Condition: Leaking
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT 195WA DEPART MPV-MHT FLIGHT 1057.  15NM FROM MPV THE PILOT NOTED SPARKS AND SMOKE COMING FROM THE CB PANEL WITH INSTRUMENT PANEL LIGHTS FLICKERING AND ATTITUDE INDICATOR CB POPPED.  THE PILOT ADVISED ATC OF THE SITUATION AND RETURNED TO MPV AND LANDED WITHOUT FURTHER INCIDENT.  INSPECTION REVEALED WATER HAD LEAKED FROM THE WINDSHIELD INTO THE CB PANEL CAUSING A SHORT CIRCUIT THAT RESULTED IN SMOKE AND SPARKS.  THE AIRCRAFT WAS INSPECTED BY MAINTENANCE AND RELATED PARTS WERE DRIED AND OPERATIONALLY CHECKED.  INOPERATIVE SYSTEMS WERE DEFERRED IN ACCORDANCE WITH MEL PROCEDURES.  THE LEAKING AREAS WERE IDENTIFIED AND TEMPORARILY REPAIRED IN ORDER TO FERRY THE AIRCRAFT TO A MAINTENANCE FACILITY (MHT) FOR PERMANENT REPAIR.  SUBSEQUENTLY, THE LEAKING AREAS WERE SEALED AND UPPER CB PANEL PRINTED CIRCUIT BOARD WAS REPLACED.  NO FURTHER DEFECTS WERE NOTED.
